MAUDE Adverse Event Report: ARTHREX, INC. 3.0MM MGS DRILL BIT, STERILE; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. 3.0MM MGS DRILL BIT, STERILE; POWERED SURG ORTHOPEDIC INSTR
Model Number 3.0MM MGS DRILL BIT, STERILE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an invers shoulder prothesis surgery the drill broke at the welding point.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The reported event was confirmed as one unpackaged, ar-9628s, 3.0 mm mgs drill bit was received for investigation and the evaluation revealed that the weld seam on the shaft is broken (see evaluation pictures 1 + 2) and therefore the connecting head is missing.Further, the cutting edges are worn (see evaluation picture 3) and the paint groove chips partly (see evaluation picture 4).Functional testing was not performed due to the damage of the device.The most likely cause for the reported failure can be attributed to misuse due to excessive user-applied mechanical forces.

Brand Name
3.0MM MGS DRILL BIT, STERILE
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23061592
Report Number1220246-2025-03868
Device Sequence Number15919258
Product Code HWE
UDI-Device Identifier00888867350571
UDI-Public00888867350571
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0MM MGS DRILL BIT, STERILE
Device Catalogue NumberAR-9628S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown